Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 339, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 24, 2011, 7:01 PM CDT for 4 counties in Kansas. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2011, 7:01 PM CDT (00:01 UTC)
- Expired
- Jul 24, 2011, 7:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Allen County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS
The radar
The Topeka radar (KTWX), 154 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 7:35 PM CDT | TSTM WND DMG | Chanute, KS | DOWNED LIMBS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2665 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1367 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
699 WUUS53 KICT 250001 SVRICT KSC001-133-205-207-250045- /O.NEW.KICT.SV.W.0339.110725T0001Z-110725T0045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 701 PM CDT SUN JUL 24 2011 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN ALLEN COUNTY IN SOUTHEAST KANSAS... NORTHWESTERN NEOSHO COUNTY IN SOUTHEAST KANSAS... NORTHEASTERN WILSON COUNTY IN SOUTHEAST KANSAS... SOUTHEASTERN WOODSON COUNTY IN SOUTHEAST KANSAS... * UNTIL 745 PM CDT * AT 659 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF BUFFALO...OR 7 MILES NORTHWEST OF CHANUTE...AND MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... CHANUTE...HUMBOLDT...PETROLIA AND CHANUTE AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN WICHITA. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3784 9533 3759 9534 3763 9570 3781 9569 TIME...MOT...LOC 0001Z 271DEG 6KT 3771 9558 WIND...HAIL 60MPH <.75IN $$ DUNTEN
3 follow-up statements
572 WWUS53 KICT 250017 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 717 PM CDT SUN JUL 24 2011 KSC001-133-205-207-250045- /O.CON.KICT.SV.W.0339.000000T0000Z-110725T0045Z/ NEOSHO KS-ALLEN KS-WILSON KS-WOODSON KS- 717 PM CDT SUN JUL 24 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN WOODSON...NORTHEASTERN WILSON...SOUTHWESTERN ALLEN AND NORTHWESTERN NEOSHO COUNTIES UNTIL 745 PM CDT... AT 713 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTHWEST OF CHANUTE... MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... CHANUTE...HUMBOLDT...CHANUTE AIRPORT AND PETROLIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN WICHITA. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3784 9533 3759 9534 3763 9570 3781 9569 TIME...MOT...LOC 0017Z 270DEG 17KT 3771 9552 WIND...HAIL 60MPH <.75IN $$ DUNTEN
785 WWUS53 KICT 250032 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 732 PM CDT SUN JUL 24 2011 KSC001-133-205-207-250045- /O.CON.KICT.SV.W.0339.000000T0000Z-110725T0045Z/ NEOSHO KS-ALLEN KS-WILSON KS-WOODSON KS- 732 PM CDT SUN JUL 24 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN WOODSON...NORTHEASTERN WILSON...SOUTHWESTERN ALLEN AND NORTHWESTERN NEOSHO COUNTIES UNTIL 745 PM CDT... AT 727 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHANUTE...MOVING EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... CHANUTE AND HUMBOLDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN WICHITA. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3784 9533 3759 9534 3763 9570 3781 9569 TIME...MOT...LOC 0032Z 277DEG 16KT 3770 9547 WIND...HAIL 60MPH <.75IN $$ DUNTEN
242 WWUS53 KICT 250043 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 743 PM CDT SUN JUL 24 2011 KSC001-133-205-207-250054- /O.EXP.KICT.SV.W.0339.000000T0000Z-110725T0045Z/ NEOSHO KS-ALLEN KS-WILSON KS-WOODSON KS- 743 PM CDT SUN JUL 24 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WOODSON... NORTHEASTERN WILSON...SOUTHWESTERN ALLEN AND NORTHWESTERN NEOSHO COUNTIES WILL EXPIRE AT 745 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN WICHITA. LAT...LON 3784 9533 3759 9534 3763 9570 3781 9569 TIME...MOT...LOC 0044Z 277DEG 16KT 3769 9540 $$ DUNTEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 5:49 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 24, 5:49 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 549 PM CDT SUN JUL 24 2011 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU WEAK FRONTAL BOUNDARY WAS DRAPED WEST TO EAST ACROSS CENTRAL KS LATE THIS AFTERNOON. DEEP MOISTURE RESIDES ACROSS MUCH OF THE STATE WITH LITTLE-NO CONVECTIVE INHIBITION. EXPECTING BRUNT OF THUNDERSTORM ACTIVITY THIS EVENING TO OCCUR ALONG/SOUTH OF A LINE FROM TOPEKA TO SALINA TO DIGHTON. INVERTED-V TYPE SOUNDINGS AND LARGE SURFACE TEMPERATURE-DEWPOINT SPREADS ALONG/SOUTH OF FRONT SUGGEST MICROBURSTS ARE THE MAIN AVIATION THREAT THIS EVENING. BASED ON LATEST TRENDS...WILL INCLUDE TEMPO TS AT SLN/HUT/ICT AND VCTS ELSEWHERE. VFR CONDITIONS WILL PREVAIL WITH THE EXCEPTION OF NEAR THUNDERSTORMS. JMC && .PREV DISCUSSION... /ISSUED 338 PM CDT SUN JUL 24 2011/ DISCUSSION... TONIGHT: OUTFLOW BOUNDARY AND WIND SHIFT PUSHED ACROSS MOST OF FORECAST AREA THIS AFTERNOON. PERSISTENT REDEVELOPMENT OF STORMS OVER SEDGWICK COUNTY HAVE PRODUCED CIRCULAR OUTFLOW WHICH WILL LIKELY CONTINUE TO BE FOCUS FOR MORE STORMS THROUGH SUNSET. ALSO EXPECT INCREASED COVERAGE IN THE FAVORED AREA IN CENTRAL KS...WHERE RAIN HAS BEEN OCCURRING THE PAST FEW DAYS. ANTICIPATING VERY ISOLATED SEVERE STORMS AGAIN DURING THE EARLY EVENING FROM MICROBURSTS ON STORM COLLAPSE. BELIEVE ISOLATED STORMS WILL PROBABLY REDEVELOP IN THE PREDAWN HOURS...WITH BEST GUESS EITHER ACROSS FLINT HILLS AND SOUTHEAST KS...OR ALONG/WEST OF HIGHWAY 14. MON: STILL NOT OPTIMISTIC ABOUT PRECIPITATION ON MON...ALTHOUGH AN ISOLATED LATE DAY/EVENING STORM CANNOT BE RULED OUT WHERE CONVECTIVE TEMPERATURES ARE REACHED. AT THIS POINT...GIVEN UNCERTAINTY AND COVERAGE...NOT WORTH MENTIONING AT THIS TIME. HOWEVER SHOULD STORMS PERSIST LATER AND BE MORE WIDESPREAD THAN CURRENTLY ANTICIPATED SUN NIGHT...OUTFLOW BOUNDARY/EFFECTIVE FRONT COULD PROVIDE FOCUS FOR STORMS IN THE AFTERNOON. HIGHER DEW POINTS WILL LIKELY BE ADVECTING ACROSS THE AREA WITH EAST/SOUTHEAST SURFACE WINDS. THIS INCREASE IN LOW LEVEL MOISTURE WILL OFFSET ANY OF THE COOLING...WITH 105 HEAT INDICES LIKELY OVER VIRTUALLY ALL OF THE AREA. PLAN TO EXPAND WARNING TO ALL SECTIONS...ALTHOUGH RUSSELL AND BARTON COUNTIES MAY END UP A DEGREE OR TWO SHY OF CRITERIA. TUE-WED: LATEST RUNS OF MEDIUM RANGE MODELS SHOW LITTLE CHANGE FROM PREVIOUS RUNS WITH LONG WAVE PATTERN THROUGHOUT THIS PERIOD. APPEARS THAT HEAT WILL REMAIN ENTRENCHED THROUGHOUT THIS PERIOD. ONLY MINOR TWEAKS TO GOING TEMPERATURE FORECAST WITH EXCESSIVE HEAT WARNING EXPANDED THROUGH WED NIGHT. THU-SUN: A SHORTWAVE WILL LIKELY MOVE ACROSS THE NORTHERN PLAINS WITH TRAILING ENERGY GIVING A GLANCING SHOT TO THE AREA. QUESTIONABLE HOW FAR SOUTH ANY EFFECTIVE FRONT/BOUNDARY WILL GO...AND WILL TRIM BACK A BIT ON PRECIPITATION. TEMPERATURES OBVIOUSLY WILL BE HIGHLY CONTINGENT ON LOCATION OF BOUNDARIES/PRECIPITATION...BUT DO NOT SEE ANY SIGNIFICANT RELIEF FROM HEAT. JUST ENOUGH UNCERTAINTY TO NOT EXTEND EXCESSIVE HEAT WARNING THROUGH THE REST OF THE WEEK...ALTHOUGH FAIRLY CONFIDENT SOUTHERN HALF OF THE AREA WILL MAKE CRITERIA. MAIN POINT IS ALL MODELS SHOW INCREASING 500MB HEIGHTS THROUGHOUT THE PERIOD...MAKING SIGNIFICANT LOW LEVEL COOLING OR FRONTAL PASSAGE INCREASINGLY UNLIKELY. -HOWERTON AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU THE MAIN AVIATION CONCERN WILL BE THUNDERSTORMS ACROSS THE AREA TODAY...AND THE PLACEMENT OF THE FRONTAL BOUNDARY THROUGH THE FORECAST PERIOD. THE COOL FRONTAL BOUNDARY HAS MADE ITS WAY INTO CENTRAL AND EASTERN KANSAS IN A NORTH TO SOUTH FASHION. IN ADDITION TO THE BOUNDARY...AN OUTFLOW BOUNDARY FROM THE MORNINGS CONVECTION OVER SOUTHEASTERN KANSAS THAT HAS IMPACTED THE WIND FIELD. WINDS WILL BE TRICKY THROUGH THE DAY WITH THE IMPACT OF CONVECTION AND THE MULTIPLE BOUNDARIES. ON THE THUNDERSTORM FRONT...THERE IS CURRENTLY SOME ONGOING THUNDERSTORMS NEAR KRSL IN CENTRAL KANSAS...EXPECT THIS ACTIVITY TO CONTINUE TO PERSIST AND EXPAND THROUGH THE AFTERNOON ACROSS THE AREA. HAVE KEPT THE VCTS IN AT ALL OTHER TERMINALS BEYOND 20-21Z AND OVERNIGHT. SOME OF THE STRONGER STORMS COULD HAVE STRONG OUTFLOW/DOWNBURST WINDS. BILLINGS && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 77 100 76 102 / 30 10 10 10 HUTCHINSON 76 99 76 102 / 30 10 10 10 NEWTON 76 98 75 101 / 30 10 10 10 ELDORADO 75 99 74 100 / 30 10 10 10 WINFIELD-KWLD 78 101 77 101 / 30 10 10 10 RUSSELL 72 98 75 102 / 30 10 10 10 GREAT BEND 74 98 75 102 / 30 10 10 10 SALINA 76 99 76 101 / 30 10 10 10 MCPHERSON 75 99 75 101 / 30 10 10 10 COFFEYVILLE 77 102 76 102 / 30 10 10 10 CHANUTE 76 100 75 101 / 30 10 10 10 IOLA 76 100 75 101 / 30 10 10 10 PARSONS-KPPF 77 101 76 102 / 30 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 8 PM CDT WEDNESDAY FOR KSZ032-033- 047>053-067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Jul 24, 3:56 PM CDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 356 PM CDT SUN JUL 24 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-252100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 356 PM CDT SUN JUL 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT DANGEROUS HEAT WILL AFFECT THE ENTIRE AREA THROUGH THE EARLY EVENING HOURS...PLEASE CHECK THE EXCESSIVE HEAT WARNING FOR DETAILS. WIDELY SCATTERED THUNDERSTORMS WILL PERSIST THROUGH SUNSET. BRIEF AND ISOLATED DAMAGING WINDS ARE LIKELY FROM THE STRONGEST STORMS THROUGH SUNSET. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH WEDNESDAY. CHECK THE EXCESSIVE HEAT WARNING FOR ADDITIONAL DETAILS. THE TRIPLE DIGIT HEAT INDICES WILL CONTINUE THROUGH SATURDAY OVER THE ENTIRE AREA. ADDITIONAL EXCESSIVE HEAT WARNINGS MAY BE NEEDED LATER IN THE WEEK. THERE ARE SLIGHT CHANCES FOR STORMS THURSDAY OVER CENTRAL KANSAS AND MOST OF THE AREA ON FRIDAY. STRONG STORMS ARE LIKELY AND ISOLATED SEVERE STORMS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT DUE TO THE ISOLATED AND TRANSIENT NATURE OF THE THREAT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON
In the hours before
Local storm report, Jul 24, 6:16 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
616 PM CDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 6 W MCPHERSON 38.37N 97.77W
07/24/2011 MCPHERSON KS TRAINED SPOTTER
THE FOLLOWING DAMAGE WAS REPORTED 3 MILES SOUTH OF
CONWAY. TREE DAMAGE...A TRUNK AROUND 2 FEET IN DIAMETER
SNAPPED AND A 10-INCH DIAMETER LIMB FELL ONTO A FENCE. IN
ADDITION...POWER LINES WERE DOWNED ALONG FRONTIER ROAD TO
HIGHWAY 56. THIS LOCAL STORM REPORT IS A FOLLOWUP TO THE
520 PM EVENT ISSUED AT 533 PM.
&&
EPSSpecial weather statement, Jul 24, 6:22 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 622 PM CDT SUN JUL 24 2011 KSZ092-242345- SUMNER- 622 PM CDT SUN JUL 24 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SUMNER COUNTY... AT 617 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF CALDWELL...OR 17 MILES EAST OF ANTHONY...AND MOVING NORTHEAST AT 10 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DUNTEN
Special weather statement, Jul 24, 6:26 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 626 PM CDT SUN JUL 24 2011 KSZ049-250000- SALINE- 626 PM CDT SUN JUL 24 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SALINE COUNTY... AT 622 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF BROOKVILLE...OR 15 MILES SOUTHWEST OF SALINA...AND MOVING EAST AT 10 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DUNTEN
Local storm report, Jul 24, 6:44 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
644 PM CDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND GST 10 N CALDWELL 37.17N 97.62W
07/24/2011 E60 MPH SUMNER KS TRAINED SPOTTER
&&
JMCSpecial weather statement, Jul 24, 6:53 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 653 PM CDT SUN JUL 24 2011 KSZ072-095-096-250030- ALLEN-NEOSHO-WILSON- 653 PM CDT SUN JUL 24 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR ALLEN...NEOSHO AND WILSON COUNTIES... AT 650 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CHANUTE...AND MOVING EAST AT 10 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DUNTEN
Special weather statement, Jul 24, 6:57 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 657 PM CDT SUN JUL 24 2011 KSZ092-250030- SUMNER- 657 PM CDT SUN JUL 24 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SUMNER COUNTY... AT 655 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CLEARWATER...OR 14 MILES NORTHWEST OF WELLINGTON...AND MOVING NORTHEAST AT 15 MPH. DIME SIZE HAIL...AND WINDS 50 TO 55 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DUNTEN
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:49 PM CDT | Severe Thunderstorm Warning | ICT | Neosho | 41 min |
| Jul 24, 8:30 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 45 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.